Alert archive / West Virginia / Special Weather Statements in 2022
Special Weather Statement, NWS Charleston, WV
NWS Charleston, WV issued this special weather statement at Aug 4, 2022, 6:26 PM EDT for Lincoln County, West Virginia. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 4, 2022, 6:26 PM EDT (22:26 UTC)
- Expired
- Aug 4, 2022, 7:00 PM EDT
- In force
- 34 min
- Issued by
- NWS Charleston, WV
- Hail
- 0.00 in
- Wind
- 40
County Lincoln County, WV
The radar
The Charleston,WV radar (KRLX), 42 km from the middle of the area, began a volume at 22:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 10.4 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 169 J/kg
- Mixed-layer CIN
- -131 J/kg
- Mixed-layer LCL
- 1479 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -25 m²/s²
- 0-3 km storm-relative helicity
- -43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
364
WWUS81 KRLX 042226
SPSRLX
Special Weather Statement
National Weather Service Charleston WV
626 PM EDT Thu Aug 4 2022
WVZ006-013-014-042300-
Lincoln WV-Cabell WV-Putnam WV-
626 PM EDT Thu Aug 4 2022
...A strong thunderstorm will impact portions of south central
Cabell, southwestern Putnam and northwestern Lincoln Counties through
700 PM EDT...
At 626 PM EDT, Doppler radar was tracking a strong thunderstorm 8
miles northeast of East Lynn Lake, or 8 miles southwest of Hamlin,
moving northeast at 15 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Hamlin, West Hamlin, Palermo, Griffithsville, Sweetland, Branchland
and Myra.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3837 8206 3827 8198 3817 8198 3814 8228
3815 8228 3817 8227 3820 8228 3821 8227
3823 8227 3823 8229 3825 8231
TIME...MOT...LOC 2226Z 242DEG 15KT 3823 8226
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
$$
11What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this special weather statement went out at Aug 4, 1:33 PM EDT, 4 hours 53 minutes earlier.
Area forecast discussion, Aug 4, 1:33 PM EDT, 4 hours 53 minutes before
AREA FORECAST DISCUSSION
National Weather Service Charleston WV
133 PM EDT Thu Aug 4 2022
.SYNOPSIS...
Showers and storms, along with hot and muggy conditions today.
Showers/storms chances continue through the weekend, with flash
flooding possible.
&&
.NEAR TERM /THROUGH FRIDAY/...
As of 1240 PM Friday...
Showers and storms will be on the increase today, from combination
of daytime heating in a moist, unstable environment and weak waves
moving through the area. PW values will also be on the increase,
starting out at around 1.4 inches, increasing to close to 2 inches
later today, and over 2 inches by Friday.
There exists some potential for strong to severe thunderstorms later
this afternoon and evening, with potential strong downdrafts due to
the high cape/moist environment, as wave associated with remnant
convection near srn IL/MO moves towards our area. With overall light
flow in place, concern is also increasing for flooding issues with
moist ground in place.
Early Friday, some of the hi res models indicate the potential for
an mcv to move into the Ohio River vcnty. This, along with any slow
moving convection realized today, is creating a concern for a flash
flooding risk, that will continue into Friday and beyond, as we
continue to remain in an anomalously moist environment, with
multiple rounds of convection. With that being said, timing/track of
potential mcv tonight/Friday does remain uncertain, but there is
some increasing confidence in this due several model runs indicating
this occurring.
With the prolonged period of heavy downpours expected through at
least the weekend and beyond, combined with antecedent conditions,
elected to issue a flood watch through at least Sunday evening for
now for entire CWA.
&&
.SHORT TERM /FRIDAY NIGHT THROUGH SATURDAY NIGHT/...
As of 1255 PM Thursday...
A cold front will stall and dissipate near the region. This
will leave deep moisture over the area with showers and
thunderstorms, more numerous in the afternoon and evening hours.
Meso NAM showing precipitable water of around 2 inches in some
areas with afternoon CAPES of 1000 to 2000. With the ground
still relatively wet from previous rains, flash flooding will be
a threat, and hence a flood watch is in effect for through the
period.
&&
.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
As of 1220 PM Thursday...
Moisture from a washed our front will remain over the region
Sunday and Monday. This should provide showers and
thunderstorms, more likely in the afternoon and evening hours.
Meso Nam soundings for Sunday showing over 2 inches precipitable
water for the Huntington and Charleston areas. With the ground
still wet from previous rains in many areas and more showers and
thunderstorms Friday and Saturday, will continue with a flood
watch for flash flooding for Sunday.
A cold front will then push through the region either Tuesday
or Wednesday, with models varying on the timing of this system.
Still have concerns about flash flooding until this front
pushes south of the area.
&&
.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
As of 130 PM Thursday...
Mainly VFR conditions, however, showers and thunderstorms are
increasing across the area, and will continue to do so,
continuing through about 03Z, when a brief lull in the activity
is expected. Expect brief MVFR/IFR conditions in vicinity of
storms, along with the potential for strong/gusty winds.
After 03Z through 13Z, patchy MVFR/IFR fog is possible, along
with an isolated storm or shower, although the bulk of
convection should have briefly tapered off.
After 09Z Friday there is the potential for convection to
revamp across the Mid Ohio Valley region, with heavy rain and
IFR conditions in rain/storms again, with increasing convection
area wide generally after 15Z Friday.
FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z FRIDAY...
FORECAST CONFIDENCE: Medium.
ALTERNATE SCENARIOS: Convective coverage may vary from the
forecast this afternoon and evening. Coverage and timing of
redeveloping convection early Friday morning across the Mid
Ohio Valley may vary from forecast.
EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
UTC 1HRLY 17 18 19 20 21 22 23 00 01 02 03 04
EDT 1HRLY 13 14 15 16 17 18 19 20 21 22 23 00
CRW CONSISTENCY H H H H H H H H H H H H
HTS CONSISTENCY H H H H H H H H H H H H
BKW CONSISTENCY H H H H H H H H H H H H
EKN CONSISTENCY H H H H H H H H H H H H
PKB CONSISTENCY H H H H H H H H H H H H
CKB CONSISTENCY H H H H H H H H H H H H
AFTER 18Z FRIDAY...
Brief IFR possible in showers and thunderstorms through Monday.
&&
.RLX WATCHES/WARNINGS/ADVISORIES...
WV...Flood Watch through Sunday evening for WVZ005>011-013>020-
024>034-039-040-515>526.
OH...Flood Watch through Sunday evening for OHZ066-067-075-076-
083>087.
KY...Flood Watch through Sunday evening for KYZ101>103-105.
VA...Flood Watch through Sunday evening for VAZ003-004.
&&
SYNOPSIS...RPY/SL
NEAR TERM...SL
SHORT TERM...RPY
LONG TERM...RPY
AVIATION...SLHazardous weather outlook, Aug 4, 12:23 PM EDT, 6 hours 3 minutes before
Hazardous Weather Outlook National Weather Service Charleston WV 1223 PM EDT Thu Aug 4 2022 VAZ003-004-WVZ013-015-024>027-033-034-515>520-051630- Dickenson-Buchanan-Lincoln-Kanawha-Mingo-Logan-Boone-Clay-McDowell- Wyoming-Northwest Raleigh-Southeast Raleigh-Northwest Fayette- Southeast Fayette-Northwest Nicholas-Southeast Nicholas- 1223 PM EDT Thu Aug 4 2022 ...FLOOD WATCH IN EFFECT THROUGH SUNDAY EVENING... This Hazardous Weather Outlook is for southwest Virginia, and portions of central West Virginia, southeast West Virginia and southern West Virginia. .DAY ONE...This Afternoon and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. KYZ101>103-105-OHZ066-067-075-076-083>087-WVZ005>011-014-016>020- 028>032-039-040-521>526-051630- Greenup-Carter-Boyd-Lawrence KY-Perry-Morgan-Athens-Washington- Jackson OH-Vinton-Meigs-Gallia-Lawrence OH-Wayne-Cabell-Mason- Jackson WV-Wood-Pleasants-Tyler-Putnam-Roane-Wirt-Calhoun-Ritchie- Doddridge-Braxton-Gilmer-Lewis-Harrison-Taylor-Upshur-Barbour- Northwest Webster-Southeast Webster-Northwest Pocahontas- Southeast Pocahontas-Northwest Randolph-Southeast Randolph- 1223 PM EDT Thu Aug 4 2022 ...FLOOD WATCH IN EFFECT THROUGH SUNDAY EVENING... This Hazardous Weather Outlook is for northeast Kentucky, southeast Ohio, and portions of central West Virginia, northeast West Virginia, northern West Virginia, southern West Virginia and western West Virginia. .DAY ONE...This Afternoon and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. Thunderstorms are possible today and tonight. Some storms may produce locally damaging wind gusts. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures.
In the hours before
Special weather statement, Aug 4, 4:57 PM EDT, 1 hour 29 minutes before
Special Weather Statement
National Weather Service Charleston WV
457 PM EDT Thu Aug 4 2022
KYZ101-102-042130-
Greenup KY-Carter KY-
457 PM EDT Thu Aug 4 2022
...A strong thunderstorm will impact portions of southwestern Greenup
and north central Carter Counties through 530 PM EDT...
At 457 PM EDT, Doppler radar was tracking a strong thunderstorm over
Gesling, or near Carter Caves State Park, moving southwest at 15 mph.
HAZARD...Winds in excess of 30 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Greenbo Lake, Oldtown and Warnock.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3840 8305 3845 8310 3855 8295 3845 8282
TIME...MOT...LOC 2057Z 062DEG 13KT 3842 8306
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
11Special weather statement, Aug 4, 5:29 PM EDT, 57 minutes before
Special Weather Statement
National Weather Service Charleston WV
529 PM EDT Thu Aug 4 2022
KYZ103-105-042200-
Boyd KY-Lawrence KY-
529 PM EDT Thu Aug 4 2022
...A strong thunderstorm will impact portions of southeastern Boyd
and north central Lawrence Counties through 600 PM EDT...
At 529 PM EDT, Doppler radar was tracking a strong thunderstorm near
Durbin, or 7 miles south of Cannonsburg, moving northeast at 15 mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Durbin, Burnaugh and Lockwood.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3838 8260 3837 8259 3835 8260 3832 8257
3831 8257 3830 8258 3828 8257 3825 8258
3823 8271 3829 8275
TIME...MOT...LOC 2129Z 242DEG 15KT 3829 8269
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
11Special weather statement, Aug 4, 5:36 PM EDT, 50 minutes before
Special Weather Statement
National Weather Service Charleston WV
536 PM EDT Thu Aug 4 2022
KYZ105-042200-
Lawrence KY-
536 PM EDT Thu Aug 4 2022
...A strong thunderstorm will impact portions of southeastern
Lawrence County through 600 PM EDT...
At 536 PM EDT, Doppler radar was tracking a strong thunderstorm over
Ulysses, or 7 miles northwest of Inez, moving northeast at 15 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Clifford.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3805 8254 3800 8252 3800 8249 3798 8248
3799 8247 3798 8246 3797 8248 3796 8248
3795 8258 3795 8259 3794 8261 3799 8264
TIME...MOT...LOC 2136Z 242DEG 15KT 3794 8263
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
11Special weather statement, Aug 4, 5:45 PM EDT, 41 minutes before
Special Weather Statement
National Weather Service Charleston WV
545 PM EDT Thu Aug 4 2022
OHZ083-084-042230-
Jackson OH-Vinton OH-
545 PM EDT Thu Aug 4 2022
...A strong thunderstorm will impact portions of Jackson and central
Vinton Counties through 630 PM EDT...
At 545 PM EDT, Doppler radar was tracking a strong thunderstorm 9
miles north of Clarktown, or 11 miles west of Jackson, moving
northeast at 15 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Jackson, Wellston, Oak Hill, Hamden, Coalton, Petersburg, Mabee and
Byer.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3915 8279 3922 8258 3910 8244 3895 8244
3890 8245 3885 8263 3886 8276 3888 8276
3894 8275 3895 8281
TIME...MOT...LOC 2145Z 242DEG 15KT 3898 8284
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
11Special weather statement, Aug 4, 5:56 PM EDT, 30 minutes before
Special Weather Statement
National Weather Service Charleston WV
556 PM EDT Thu Aug 4 2022
WVZ005-006-042230-
Wayne WV-Cabell WV-
556 PM EDT Thu Aug 4 2022
...A strong thunderstorm will impact portions of southwestern Cabell
and northern Wayne Counties through 630 PM EDT...
At 556 PM EDT, Doppler radar was tracking a strong thunderstorm over
Centerville, or near Wayne, moving northeast at 20 mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Huntington, Wayne, Beech Fork State Park, Barboursville, East Lynn
Lake, Centerville, Lavalette, East Lynn and Pea Ridge.
This includes Interstate 64 in West Virginia between mile markers 9
and 15.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3842 8234 3815 8228 3815 8248 3835 8259
TIME...MOT...LOC 2156Z 222DEG 19KT 3828 8249
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
KHSpecial weather statement, Aug 4, 6:26 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Charleston WV
626 PM EDT Thu Aug 4 2022
WVZ006-013-014-042300-
Lincoln WV-Cabell WV-Putnam WV-
626 PM EDT Thu Aug 4 2022
...A strong thunderstorm will impact portions of south central
Cabell, southwestern Putnam and northwestern Lincoln Counties through
700 PM EDT...
At 626 PM EDT, Doppler radar was tracking a strong thunderstorm 8
miles northeast of East Lynn Lake, or 8 miles southwest of Hamlin,
moving northeast at 15 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Hamlin, West Hamlin, Palermo, Griffithsville, Sweetland, Branchland
and Myra.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3837 8206 3827 8198 3817 8198 3814 8228
3815 8228 3817 8227 3820 8228 3821 8227
3823 8227 3823 8229 3825 8231
TIME...MOT...LOC 2226Z 242DEG 15KT 3823 8226
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
11The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 4, 10:15 AM EDT | Flood Watch | RLX | Barbour, Boone, Braxton, Cabell, Calhoun, Clay and 28 more | 3 days |
| Aug 4, 2:02 PM EDT | Flash Flood Warning | RLX | Pocahontas, Randolph, Webster | 4 hr |
| Aug 4, 2:05 PM EDT | Severe Thunderstorm Warning | RLX | Randolph, Webster | 20 min |
| Aug 4, 2:58 PM EDT | Flash Flood Warning | RLX | Randolph, Upshur, Webster | 4 hr |
| Aug 4, 5:56 PM EDT | Special Weather Statement | RLX | Wayne | 34 min |
| Aug 4, 7:37 PM EDT | Special Weather Statement | RLX | Upshur | 38 min |
| Aug 4, 7:39 PM EDT | Flash Flood Warning | RLX | Webster | 2 hr |
| Aug 4, 7:46 PM EDT | Special Weather Statement | RLX | Randolph | 29 min |
| Aug 4, 3:05 PM EDT | Special Weather Statement | RLX | Perry | 25 min |
| Aug 4, 5:45 PM EDT | Special Weather Statement | RLX | Jackson | 45 min |
| Aug 4, 7:44 PM EDT | Special Weather Statement | RLX | Morgan | 16 min |
| Aug 4, 4:53 PM EDT | Special Weather Statement | RLX | Carter | 22 min |
| Aug 4, 4:57 PM EDT | Special Weather Statement | RLX | Greenup | 33 min |
| Aug 4, 5:29 PM EDT | Special Weather Statement | RLX | Boyd | 31 min |
| Aug 4, 5:36 PM EDT | Special Weather Statement | RLX | Lawrence | 24 min |
Nearby
Special Weather Statements in West Virginia, 2022Every special weather statement in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.